| Model Number |
FEM08060 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/07/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient details.
Event or Problem Description
It was reported that during a stenting procedure for treatment of a pseudoaneurysm in a right femoral dialysis graft (arterial side) via access through the left upper arm, the endovascular stent graft only partially deployed and did not fully release from the delivery system.Therefore, the device was removed without incident and another endovascular stent graft of larger size was used to complete the procedure successfully.There was no reported patient injury.
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The condition of the returned delivery system confirmed the reported event.The stent graft was found to be partially deployed upon sample receipt.During the performed function test, the stent graft could not be deployed any further.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction and subsequent partial stent graft deployment.Insufficient flushing of the device also may contribute to this type of event.In this case, no introducer sheath was used during the procedure which may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.The ifu supplied with this device states that both ports must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu indicates that an introducer sheath of appropriate inner diameter is required for the procedure.In addition, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." the reported application represents an off-label use of the device.The ifu states that the safety and effectiveness of the device when placed across an aneurysm or a pseudoaneurysm has not been evaluated.
Event or Problem Description